Hail, Pike
- When
- April 5, 4:57 PM CST to 5:17 PM CST
- Where
- Pike County, 11 mi WNW of Troy
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.867, -86.133
Nickel to quarter size hail was reported west and northwest of Troy.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 5, 2:48 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 248 PM CST SAT APR 05 2003 VERY UNSETTLED WEATHER PATTERN THROUGH MIDDLE OF WEEK WITH SEVERE STORMS POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...AND AGAIN MONDAY AFTERNOON. APPEARS FRONT HAS STALLED OUT AS DEWPOINT TEMPERATURE AT TUSCALOOSA JUMPED 5 DEGREES AS WIND SHIFTED BACK TO THE SOUTHWEST PAST HOUR. SHORT WAVE TROF OVER SOUTHEAST LOUISIANA FORECAST TO MOVE ALONG THE THE COAST THIS EVENING AND WILL CONTINUE TO TRIGGER SHOWERS AND TSTMS OVER SOUTHERN COUNTIES. FRONT WILL SHIFT NORTHWARD ON SUNDAY AS SURFACE LOW SPINS UP OVER THE SOUTHERN PLAINS STATES. AVN/GFS SIMILAR IN TRACK OF SURFACE LOW FROM EASTERN OKLAHOMA EASTWARD INTO WESTERN TENNESSEE SUNDAY NIGHT. AVN IS FASTER WITH MOVEMENT OF LOW...BUT BOTH MODELS KEEP ALABAMA IN WARM AND UNSTABLE AIRMASS. AT THIS TIME...BEST CHANCE OF SEVERE STORMS LOOKS TO BE LATE SUNDAY AFTERNOON THROUGH 3 AM MONDAY. HOWEVER...SOME ISOLATED SEVERE STORMS POSSIBLE NEAR WARM FRONT SUNDAY AFTERNOON. SPC DAY2 OUTLOOK HAS MODERATE RISK FOR WESTERN COUNTIES...WITH SLIGHT RISK COVERING REMAINDER OF ALABAMA. SURFACE BASED LIS ARE LOWEST MONDAY AFTERNOON AS FRONT SINKS SLOWLY INTO NORTH ALABAMA. MORE SEVERE STORMS POSSIBLE OVER SOUTHERN COUNTIES...BUT LIMITED UPPER LEVEL DYNAMICS AND WEAKER SHEAR WILL PROMOTE MORE PULSE STORMS. GFS NOW HAS FRONT STALLING OUT OVER CENTRAL ALABAMA MONDAY AFTERNOON...WITH STRONG WAVE DEVELOPING ALONG FRONT. I WILL INTRODUCE RAIN INTO FORECAST FOR MONDAY NIGHT AND TUESDAY FOR SOUTHERN COUNTIES. GFS ALSO DEVELOPING STRONG CUT-OFF LOW OVER THE LOWER MISSISSIPPI VALLEY BY MID WEEK. I WILL TREND TOWARDS A MORE PESSIMISTIC OUTLOOK FOR THESE DAYS AS WELL. BHM 54 73 64 78 55/ 20 70 80 30 MGM 58 79 64 81 58/ 30 40 60 50 .BHM...NONE. ROSE/58
ALZ011>015-017>050-052100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A COLD FRONT HAS PUSHED INTO CENTRAL ALABAMA AND WILL STALL SOUTH OF THE BIRMINGHAM AREA TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND SOUTH OF THE FRONT...MAINLY FROM INTERSTATE 20 AND SOUTH. WITH THE ABUNDANT AFTERNOON SUNSHINE...A FEW OF THESE STORMS COULD BECOME STRONG...WITH THE MAIN THREAT BEING GUSTY WINDS AND SMALL HAIL. IF STRONG STORMS DEVELOP...THEY WILL BE ALONG AND SOUTH OF A LINDEN...TO MARION...TO JEMISON...TO GOODWATER...TO STANDING ROCK LINE. ALTHOUGH THERE IS A POSSIBILITY FOR SOME STRONG STORMS...NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... AS THE FRONT MOVES NORTH ON SUNDAY AS A WARM FRONT...STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED IN THE VICINITY OF THE FRONT. THE STORM PREDICTION CENTER HAS PLACED ALL OF THE BIRMINGHAM FORECAST AREA IN A SLIGHT RISK FOR SUNDAY...AND A SMALL PORTION OF WEST CENTRAL ALABAMA HAS BEEN PLACED UNDER A MODERATE RISK. HEAVY RAINFALL MAY PRODUCE LOCALIZED FLOODING AS WELL. THE STRONG TO SEVERE WEATHER ON SUNDAY COULD CONTINUE INTO MONDAY. THE UPPER LEVEL SUPPORT WILL MOVE AWAY FROM THE AREA BY MONDAY MORNING...AND STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON WITH THE PASSAGE OF THE ACTUAL SURFACE FRONT. STAY TUNED FOR FURTHER INFORMATION CONCERNING THE TIMING AND EXTENT OF THE HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT...BUT BE PREPARED FOR POSSIBLE ACTIVATION FROM EARLY SUNDAY AFTERNOON AND INTO MONDAY.
ALZ011>015-017>050-060330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CST SAT APR 05 2003 ...SEVERE WEATHER LIKELY ACROSS ALABAMA SUNDAY AND SUNDAY NIGHT... A WEAK FRONT SETTLED OVER CENTRAL ALABAMA SATURDAY AFTERNOON. SOUTH OF THE FRONT...WARM AND UNSTABLE AIR WILL BEGIN TO WORK NORTHWARD ON SUNDAY...AS A STORM SYSTEM OVER THE SOUTHERN PLAINS INTENSIFIES. THE STORM SYSTEM IS FORECAST TO MOVE EASTWARD SUNDAY AFTERNOON...AND STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP OVER LOUISIANA AND MISSISSIPPI...AND THEN SPREAD INTO WEST ALABAMA LATE SUNDAY AND INTO SUNDAY NIGHT. THE HIGHEST RISK OF SEVERE STORMS IS OVER AREAS WEST OF INTERSTATE 65. THE STORM SYSTEM WILL CONTAIN WIND FIELDS FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS WITH TORNADOES. THOSE PLANNING TO ATTEND OUTDOOR FESTIVITIES SHOULD CLOSELY MONITOR WEATHER FORECASTS AND BE ABLE TO TAKE QUICK ACTION IF WARNINGS ARE ISSUED. LATER STATEMENTS WILL BE ISSUED ON THIS DEVELOPING HAZARDOUS WEATHER EVENT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel to quarter size hail was reported west and northwest of Troy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353290.